Currently online
8 members & 21 visitors


I am a 25-year-old Female
Country: United States
Interested in meeting or talking to: Male


I am a 23-year-old Female
Country: United States
Interested in meeting or talking to: Anyone


I am a 60-year-old Male
Country: Canada
Interested in meeting or talking to: Anyone


I am a 29-year-old Male
Country: United Kingdom
Interested in meeting or talking to: Female


I am a 54-year-old Male
Country: Canada
Interested in meeting or talking to: Female


I am a 59-year-old Male
Country: United States
Interested in meeting or talking to: Male


I am a 34-year-old Male
Country: Canada
Interested in meeting or talking to: Female


I am a 57-year-old Male
Country: United States
Interested in meeting or talking to: Female
Meet and talk to 20,086 OstoMates

Black Output

Posted: Tue Mar 06, 2012 6:28 pm
I have had diareah(SP) for over a week and been to a local GP who,after blood work, told me I was low in sodium and to eat salty foods.  He really didn't address the problem of jet black loose, watery stool.  I need to see GI Dr. but in Canada there is a 6 month wait or more.  Anyone else had this problem and how did it get resolved??  Any help would be appreciated.  The ET nurse said no to immodium or any such.  Thank you, Lorraine
Posted: Wed Mar 07, 2012 12:02 am
Hi Grandy. Why didn't you insist that your GP address the problem you presented? You have a right to some answers and it's OK to hold his or her toes close to the fire when necessary. Anyway, I went to my favorite source of information ( www.ask.com) and typed in this question: "What does black watery stool mean?" I got a wealth of useful information as well as  some understanding about how your situation would have been treated by competent professionals. Here's the URL: http://digestive.niddk.nih.gov/ddiseases/pubs/diarrhea_ez/
I did not need to wait 6 months for an appointment to get this information. Let's hope it helps you.

BTW, regarding the spelling of diarrhea, as a retired English teacher I think we should stop using words that are too hard to spell. How about saying "the runs" instead? Also, there's a good old-fashioned Anglo-Saxon term but somehow it eludes me.   Be well.    PB
Posted: Sun Mar 18, 2012 2:55 pm
I would get back to your GP asap.  I was always on the understanding that black tarry stool is a sign of blood in the bowels.  Insist on your GP addressing this problem.  As I read your blog, I got an uneasy feeling that you need to have it addressed asap.   Take care.
Posted: Sun Mar 18, 2012 8:54 pm
Another possibility (if you take iron, or vitamins that contain iron) is that you could have a fecal impaction (since iron often causes constipation) and the diarrhea is running around it.
Irregardless, I think you have a medically urgent condition and if your doctor won't help you with it you should seek treatment at the ER or the equivalent of urgent care in Canada.

Sometimes even here in the US things happen quicker if you go through the ER!
* Please, do not post contact information like email, Facebook or MySpace account, or phone number. It will be removed by the Administartor.
All times are GMT - 4 Hours
Currently online: 29